California, 2007

Cold in California, June 8, 2007

June 8, 2007 · NWS STO · 1 event in 1 county or zone

Cool upper level low pressure over the region brought lower than normal temperatures to the Sacramento Valley.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

Cool upper level low pressure over the region brought lower than normal temperatures to the Sacramento Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jun 7, 8:15 PM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 7, 8:15 PM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 PM PDT THU JUN 7 2007

.DISCUSSION...
WEAK LOW PRESSURE AREA OVER FAR NORTHWESTERN CALIFORNIA WILL ROTATE
THROUGH THE REGION OVERNIGHT AND OVER CENTRAL CALIFORNIA ON FRIDAY.
NAM MODEL STILL INDICATES SOME POSSIBLE SHOWERS ALONG THE EASTERN
SLOPES OF THE SIERRA NEVADA FRIDAY AFTERNOON AND EVENING...OTHERWISE
FAIR SKIES AND MORE SEASONABLE TEMPERATURES ARE EXPECTED FOR FRIDAY.

SATURDAY 850 MB TEMPS STAY ABOUT THE SAME OVER THE NORTH BUT WARM A
LITTLE OVER SACRAMENTO. DEPENDING ON THE DELTA BREEZE AND THE AMOUNT
OF STRATUS ALONG THE COAST THAT DAY WILL DETERMINE IF TEMPERATURES
WARM A LITTLE FOR SACRAMENTO THAT DAY OR STAY ABOUT THE SAME AS
FRIDAYS HIGHS. ON SUNDAY AND SUNDAY NIGHT A THROUGH IS STILL
PROGGED TO MOVE THROUGH THE REGION BRINGING SOME SHOWERS TO THE
NORTHERN MOUNTAINS AND PARTS OF THE SIERRA NEVADA AND POSSIBLE THE
NORTHERN PART OF THE SACRAMENTO VALLEY.

I WILL UPDATE THE FORECAST TONIGHT TO ADJUST SOME OF THE
TEMPERATURES FOR TONIGHT AND FRIDAY.

&&

.AVIATION...
WEAK LOW PRESSURE OVER THE AREA WITH VFR CONDITIONS AND SOME MID AND
HIGH CLOUDS MOVING THROUGH THE REGION THROUGH FRIDAY. THE ONLY
EXCEPTION IS FOR POSSIBLE LCL MVFR CONDITIONS IN THE BAY AREA AFT
08Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 7, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU JUN 7 2007

CAZ013>019-063-064-066>069-081400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Northern Sacramento Valley

When
June 8, 12:00 AM PST to 11:59 PM PST
Where
Northern Sacramento Valley forecast zone
Reported by
ASOS

The temperature dropped to 47 degrees at Redding Airport, which tied the old record set in 1999 and previous years. The low temperature occurred at 5:15 am, and was 11 degrees below the normal low temperature of 58 degrees.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38123.